Invariance of global solutions of the Hamilton-Jacobi equation
Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, pp. 493-506.

We show that every global viscosity solution of the Hamilton-Jacobi equation associated with a convex and superlinear Hamiltonian on the cotangent bundle of a closed manifold is necessarily invariant under the identity component of the group of symmetries of the Hamiltonian (we prove that this group is a compact Lie group). In particular, every Lagrangian section invariant under the Hamiltonian flow is also invariant under this group.

On prouve que toute solution globale de viscosité de l'équation de Hamilton-Jacobi associée à un hamiltonien convexe et superlinéaire sur le fibré cotangent d'une variété fermée est toujours invariante sous l'action de la composante neutre du groupe de symétries du hamiltonien (on montre que ce groupe est un groupe de Lie compact). En particulier, toute section lagrangienne du fibré cotangent qui est preservée par le flot hamiltonien doit être invariante sous cette action.

DOI: 10.24033/bsmf.2427
Classification: 49L25, 37J50, 53D12, 70H20
Keywords: Hamilton-Jacobi, lagrangian, symmetries
Mot clés : Hamilton-Jacobi, lagrangien, symétries
@article{BSMF_2002__130_4_493_0,
     author = {Maderna, Ezequiel},
     title = {Invariance of global solutions of the {Hamilton-Jacobi} equation},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {493--506},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {130},
     number = {4},
     year = {2002},
     doi = {10.24033/bsmf.2427},
     mrnumber = {1947450},
     zbl = {1059.49031},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2427/}
}
TY  - JOUR
AU  - Maderna, Ezequiel
TI  - Invariance of global solutions of the Hamilton-Jacobi equation
JO  - Bulletin de la Société Mathématique de France
PY  - 2002
SP  - 493
EP  - 506
VL  - 130
IS  - 4
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2427/
DO  - 10.24033/bsmf.2427
LA  - en
ID  - BSMF_2002__130_4_493_0
ER  - 
%0 Journal Article
%A Maderna, Ezequiel
%T Invariance of global solutions of the Hamilton-Jacobi equation
%J Bulletin de la Société Mathématique de France
%D 2002
%P 493-506
%V 130
%N 4
%I Société mathématique de France
%U http://archive.numdam.org/articles/10.24033/bsmf.2427/
%R 10.24033/bsmf.2427
%G en
%F BSMF_2002__130_4_493_0
Maderna, Ezequiel. Invariance of global solutions of the Hamilton-Jacobi equation. Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, pp. 493-506. doi : 10.24033/bsmf.2427. http://archive.numdam.org/articles/10.24033/bsmf.2427/

[1] G. Contreras, J. Delgado & R. Iturriaga - « Lagrangian flows: the dynamics of globally minimizing orbits, II », Bol. Soc. Bras. Mat. 28 (1997), no. 2, p. 155-196. | MR | Zbl

[2] A. Fathi - « Solutions KAM faibles conjugués et barrières de Peierls », C. R. Acad. Sci. Paris, Série I 325 (1997), p. 649-652. | MR | Zbl

[3] -, « Théorème KAM faible et théorie de Mather sur les systèmes lagrangiens », C. R. Acad. Sci. Paris, Série I 324 (1997), p. 1043-1046. | MR | Zbl

[4] -, « Weak KAM Theorem in Lagrangian Dynamics », Preprint, 2000.

[5] A. Fathi & E. Maderna - « Weak KAM Theorem on Non Compact Manifolds », Preprint, 2000. | MR | Zbl

[6] S. Kobayashi - Transformation Groups in Differential Geometry, Springer-Verlag, 1995, reprint of the 1972 ed. | MR | Zbl

[7] R. Mañé - « Lagrangian flows: the dynamics of globally minimizing orbits », Bol. Soc. Bras. Mat. 28 (1997), no. 2, p. 141-153. | MR | Zbl

[8] J. Mather - « Action minimizing measures for positive definite Lagrangian systems », Math. Z. 207 (1991), p. 169-207. | MR | Zbl

[9] D. Montgomery & L. Zippin - Transformation Groups, Interscience Tracts, vol. 1, J. Wiley & Sons, 1955. | MR

[10] G. Paternain & M. Paternain - « Critical values of autonomous Lagrangian systems », Comment. Math. Helvetici 72 (1997), p. 481-499. | MR | Zbl

[11] W. Ziemer - Weakly Differentiable Functions, Springer-Verlag, 1989. | MR | Zbl

Cited by Sources: